Download this article
Download this article For screen
For printing
Recent Issues
Volume 6, Issue 2
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2578-5885
ISSN (print): 2578-5893
Author Index
To Appear
Other MSP Journals
On quasilinear Maxwell equations in two dimensions

Robert Schippa and Roland Schnaubelt

Vol. 4 (2022), No. 2, 313–365
DOI: 10.2140/paa.2022.4.313

New sharp Strichartz estimates for the Maxwell system in two dimensions with rough permittivity and nontrivial charges are proved. We use the FBI transform to carry out the analysis in phase space. For this purpose, the Maxwell equations are conjugated to a system of half-wave equations with rough coefficients. For this system, Strichartz estimates are proved using methods similar to those in previous works by Tataru on scalar wave equations with rough coefficients. We use the estimates to improve the local well-posedness theory for quasilinear Maxwell equations in two dimensions.

Maxwell equations, Strichartz estimates, quasilinear wave equations, rough coefficients, half wave equation, Kerr nonlinearity, FBI transform, phase space analysis
Mathematical Subject Classification
Primary: 35B65, 35L45
Secondary: 35Q61
Received: 17 May 2021
Accepted: 26 January 2022
Published: 16 October 2022
Robert Schippa
Department of Mathematics
Karlsruhe Institute of Technology
Roland Schnaubelt
Department of Mathematics
Karlsruhe Institute of Technology